Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 53, NWS Chicago, IL

July 29, 20214 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 29, 2021, 2:14 AM CDT for 4 counties in Illinois. It was in force for 76 min. 39 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2021, 2:14 AM CDT (07:14 UTC)
Expired
Jul 29, 2021, 3:30 AM CDT
In force
76 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL

The radar

The Chicago radar (KLOT), 32 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 2:28 AM CDTTSTM WND DMGWayne, ILSEVERAL LARGE BRANCHES AND POWER LINES DOWNED IN WAYNE. TIME ESTIMATED FROM RADAR.
Jul 29, 2:35 AM CDTTSTM WND DMG1 W Sleepy Hollow, ILPHOTO SHOWS LARGE TREE SNAPPED AT BASE AND DOWNED ONTO BUILDING AND COVERED PATIO NEAR BUSHWOOD DRIVE AND TECHNOLOGY DRIVE IN ELGIN. TIME ESTIMATED BY RADAR.
Jul 29, 2:45 AM CDTTSTM WND DMG1 Sse East Dundee, ILTREES DOWN COMPLETELY ACROSS THE ROAD NEAR ROUTE 25 AND SUNSET PARK DRIVE.
Jul 29, 2:45 AM CDTTSTM WND DMGEast Dundee, ILPHOTO SHARED ON SOCIAL MEDIA OF A LARGE TREE SNAPPED WHICH FELL ONTO POWER LINES AND BROKE A UTILITY POLE.
Jul 29, 2:46 AM CDTTSTM WND DMG1 Se Maple Park, ILWIRES DOWN AND TREES ON FIRE AT ROUTE 38 AND SCHRADER ROAD.
Jul 29, 2:47 AM CDTTSTM WND GST 55Chicago Excutive Airpor, IL
Jul 29, 2:47 AM CDTTSTM WND GST 581 Wnw South Elgin, ILPUBLIC REPORT OF MEASURED 58MPH WIND GUST.
Jul 29, 2:49 AM CDTTSTM WND DMGRolling Meadows, ILTOP OF A LARGE TREE SNAPPED OFF. TIME ESTIMATED FROM RADAR.
Jul 29, 2:50 AM CDTTSTM WND DMG2 Ene Golf, ILPHOTO SHARED TO TWITTER BY LOCAL MEDIA SHOWS TREE BRANCHES AND DEBRIS BEING CLEARED FROM I-94 AND OLD ORCHARD ROAD INTERCHANGE. TIME ESTIMATED BY RADAR.
Jul 29, 2:50 AM CDTTSTM WND DMGElgin, ILLARGE TREE LIMB IN THE ROADWAY AT LIBERTY STREET AND SHERMAN AVENUE.
Jul 29, 2:50 AM CDTTSTM WND GST 541 Ene Dekalb, ILPUBLIC REPORT OF MEASURED 54 MPH GUST IN DEKALB.
Jul 29, 2:50 AM CDTTSTM WND GST 58Elgin, ILMEASURED GUST TO 58 MPH ON A PERSONAL WEATHER STATION.
Jul 29, 2:52 AM CDTTSTM WND DMGDes Plaines, ILPHOTO SHARED ON SOCIAL MEDIA OF TREE LIMBS BLOWN DOWN.
Jul 29, 2:52 AM CDTTSTM WND DMGStreamwood, ILWIRES BLOWN DOWN IN HANOVER TOWNSHIP.
Jul 29, 2:53 AM CDTTSTM WND DMGSchaumburg, ILLARGE TREE DOWN BLOCKING SPRING VALLEY COURT.
Jul 29, 2:55 AM CDTTSTM WND DMGMt Prospect, ILLARGE TREE DOWN BLOCKING WOLF ROAD. PHOTO SHARED ON SOCIAL MEDIA.
Jul 29, 2:56 AM CDTTSTM WND DMG1 S West Chicago, ILNUMEROUS AREAS OF TREE DAMAGE IN SOUTHERN WEST CHICAGO INCLUDING AREAS ALONG ELIZABETH STREET, AUGUSTA AVENUE, BISHOP STREET, GLEN AVENUE, AND NEAR WEST CHICAGO HIGH SCHOOL. MULTIPLE LARGE BRANCHES SNAPPED, SOME UP TO 1 FOOT IN DIAMETER, SOME NEAR THE TOP OF T
Jul 29, 2:56 AM CDTTSTM WND GST 751 S West Chicago, ILUPDATE TO PREVIOUS REPORT FROM 1 S WEST CHICAGO. PHOTOS FROM LOCAL EMERGENCY MANAGEMENT SHOW ROOF DAMAGE TO A RESIDENCE ON ELIZABETH STREET. ALSO DAMAGE TO A POWER TRANSMISSION POLE NEAR WEST CHICAGO HIGH SCHOOL. NUMEROUS INSTANCES OF BRANCHES SNAPPED OVER SEV
Jul 29, 2:57 AM CDTTSTM WND GST 61Glenview, IL
Jul 29, 2:58 AM CDTTSTM WND DMGWayne, ILCORRECTS TIME OF PREVIOUS REPORT. SEVERAL LARGE BRANCHES AND POWER LINES DOWNED IN WAYNE. TIME ESTIMATED FROM RADAR.
Jul 29, 2:59 AM CDTTSTM WND GST 64Dupage Airport, IL
Jul 29, 3:00 AM CDTTSTM WND DMG1 W North Center - Chic, ILMULTIPLE MPING REPORTS OF MINOR TREE DAMAGE IN NORTHERN PORTIONS OF CHICAGO. TIME ESTIMATED BY RADAR.
Jul 29, 3:00 AM CDTTSTM WND DMGRogers Park - Chicago, ILVIDEO FROM BROADCAST MEDIA SHOWS TREE LIMB DOWN NEXT TO SHERIDAN ROAD IN ROGERS PARK CHICAGO. TIME ESTIMATED BY RADAR.
Jul 29, 3:00 AM CDTTSTM WND DMGWheaton, ILPHOTO SHARED VIA SOCIAL MEDIA SHOWS SMALL BRANCH DOWNED IN WHEATON AREA. TIME ESTIMATED BY RADAR.
Jul 29, 3:01 AM CDTTSTM WND DMGWarrenville, ILLARGE LIMB SNAPPED OFF OF TREE. TIME ESTIMATED FROM RADAR.
Jul 29, 3:01 AM CDTTSTM WND DMGWest Ridge - Chicago, ILLARGE TREE LIMB SNAPPED AND PARTIALLY DOWNED ONTO A CAR. TIME ESTIMATED FROM RADAR.
Jul 29, 3:02 AM CDTTSTM WND DMG1 Sw Batavia, ILSIX INCH DIAMETER TREE LIMB BLOWN DOWN NEAR INTERSECTION OF MILLVIEW DRIVE AND TOWN AVENUE.
Jul 29, 3:03 AM CDTTSTM WND DMG4 W Batavia, IL7 INCH DIAMETER RIVER BIRCH TREE SNAPPED. TIME ESTIMATED FROM RADAR.
Jul 29, 3:05 AM CDTTSTM WND DMG1 Ene Naperville, ILPOST TO TWITTER SHOWS PICTURE OF DOWNED TREE AND INDICATES SEVERAL LARGE BRANCHES DOWNED AT NAPERVILLE COUNTRY CLUB. TIME ESTIMATED BY RADAR.
Jul 29, 3:05 AM CDTTSTM WND DMG1 Sw Belmont-Cragin, ILVIDEO SHARED TO TWITTER BY LOCAL MEDIA SHOWS METAL SIDING ON ENTIRE NORTH SIDE OF INDUSTRIAL BUILDING REMOVED AND LAYING NEXT TO RAILROAD TRACKS, DISRUPTING COMMUTER RAIL SERVICE. ALSO REPORTS OF POWER LINES DOWNED ONTO TRACKS IN VICINITY. TIME ESTIMATED BY RA
Jul 29, 3:05 AM CDTTSTM WND DMG1 Wnw Westchester, ILPHOTO SHARED VIA TWITTER SHOWS LARGE BRANCHES SNAPPED NEAR THE TOP OF A TREE IN WESTCHESTER.
Jul 29, 3:09 AM CDTTSTM WND DMGWestchester, ILNUMEROUS LARGE TREES DOWNED IN AND AROUND WESTCHESTER.
Jul 29, 3:14 AM CDTTSTM WND DMGRiverside, ILSEVERAL TREE LIMBS BLOWN DOWN.
Jul 29, 3:16 AM CDTTSTM WND GST 54Midway Airport, IL
Jul 29, 3:20 AM CDTTSTM WND DMG1 Nne Bridgeport - Chic, ILPUBLIC REPORTS TREE DOWNED ONTO CAR ON 26TH STREET IN BRIDGEPORT CHICAGO. TIME ESTIMATED BY RADAR.
Jul 29, 3:20 AM CDTTSTM WND DMG1 Sw Burbank, ILPUBLIC REPORT OF TREE BRANCHES DOWNED IN BURBANK. TIME ESTIMATED BY RADAR.
Jul 29, 3:21 AM CDTTSTM WND DMGHickory Hills, ILPOWER POLES DOWNED ALONG 95TH ST IN HICKORY HILLS. TIME ESTIMATED FROM RADAR.
Jul 29, 3:21 AM CDTTSTM WND GST 603 Sw Midway Airport, IL
Jul 29, 3:26 AM CDTTSTM WND DMG1 Nne Auburn-Gresham, ILPHOTOS SHARED ON SOCIAL MEDIA OF TREE, POWER LINE AND UTILITY POLE DAMAGE NEAR 74TH STREET AND CARPENTER STREET. VEHICLE DAMAGED AFTER DRIVING ONTO A DOWNED UTILITY POLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 36 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

089 
WUUS53 KLOT 290714
SVRLOT
ILC031-037-043-089-290830-
/O.NEW.KLOT.SV.W.0053.210729T0714Z-210729T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
214 AM CDT Thu Jul 29 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  De Kalb County in north central Illinois...
  Kane County in northeastern Illinois...
  DuPage County in northeastern Illinois...
  Cook County in northeastern Illinois...

* Until 330 AM CDT.

* At 212 AM CDT, severe thunderstorms were located along a line
  extending from near Kenosha to near Woodstock to Pecatonica, moving
  southeast at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Chicago, Aurora, Naperville, Elgin, Cicero, Arlington Heights,
  Evanston, Schaumburg, Bolingbrook, Palatine, Skokie, Des Plaines,
  Oak Lawn, Berwyn, Mount Prospect, Wheaton, Hoffman Estates, Oak
  Park, Downers Grove and Glenview.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4206 8767 4189 8761 4190 8760 4183 8760
      4174 8753 4165 8753 4168 8803 4173 8803
      4172 8860 4189 8894 4215 8894 4215 8776
TIME...MOT...LOC 0712Z 321DEG 47KT 4256 8793 4232 8852 4231 8935 

HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
3 follow-up statements
216 
WWUS53 KLOT 290734
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
234 AM CDT Thu Jul 29 2021

ILC031-037-043-089-290830-
/O.CON.KLOT.SV.W.0053.000000T0000Z-210729T0830Z/
De Kalb IL-Kane IL-DuPage IL-Cook IL-
234 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR DE KALB...KANE...DUPAGE AND COOK COUNTIES...

At 233 AM CDT, severe thunderstorms were located along a line
extending from Lake Bluff to near Hampshire to near Kirkland, moving
southeast at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Emergency management. Multiple reports of wind damage in 
         McHenry and Lake counties with this line of storms.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Chicago, Aurora, Naperville, Elgin, Cicero, Arlington Heights,
Evanston, Schaumburg, Bolingbrook, Palatine, Skokie, Des Plaines, Oak
Lawn, Berwyn, Mount Prospect, Wheaton, Hoffman Estates, Oak Park,
Downers Grove and Glenview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4206 8767 4189 8761 4190 8760 4183 8760
      4174 8753 4165 8753 4168 8803 4173 8803
      4172 8860 4189 8894 4215 8894 4215 8776
TIME...MOT...LOC 0733Z 335DEG 42KT 4229 8784 4207 8849 4214 8892 

HAIL...<.75IN
WIND...70MPH
 
OEMC zones...SEVERE THUNDERSTORM WARNING.  
1...2...3...4...5...6...7...8...9...10...11...and 12.
 
$$

Kluber
594 
WWUS53 KLOT 290806
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
306 AM CDT Thu Jul 29 2021

ILC031-037-043-089-290830-
/O.CON.KLOT.SV.W.0053.000000T0000Z-210729T0830Z/
De Kalb IL-Kane IL-DuPage IL-Cook IL-
306 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CENTRAL DE KALB...SOUTHERN KANE...DUPAGE AND NORTHERN COOK
COUNTIES...

At 305 AM CDT, severe thunderstorms were located along a line 
extending from the north side of Chicago to Aurora to near Hinckley, 
moving southeast at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Emergency management. Multiple reports of wind damage 
         across the north half of the Chicago metro.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Chicago, Aurora, Naperville, Cicero, Evanston, Schaumburg,
Bolingbrook, Skokie, Des Plaines, Oak Lawn, Berwyn, Wheaton, Oak
Park, Downers Grove, Elmhurst, DeKalb, Lombard, Bartlett, Ohare
Airport and Carol Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4206 8767 4189 8761 4190 8760 4183 8760
      4174 8753 4165 8753 4168 8803 4173 8803
      4172 8860 4189 8894 4202 8894 4194 8843
      4205 8777
TIME...MOT...LOC 0805Z 328DEG 44KT 4194 8764 4172 8835 4184 8869 

HAIL...<.75IN
WIND...70MPH
 
OEMC zones...SEVERE THUNDERSTORM WARNING.  
1...2...3...4...5...6...7...8...9...10...11...and 12.
 
$$

Kluber
311 
WWUS53 KLOT 290831
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
331 AM CDT Thu Jul 29 2021

ILC031-037-043-089-290840-
/O.EXP.KLOT.SV.W.0053.000000T0000Z-210729T0830Z/
De Kalb IL-Kane IL-DuPage IL-Cook IL-
331 AM CDT Thu Jul 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DE KALB...SOUTHERN
KANE...DUPAGE AND NORTHERN COOK COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northeastern Illinois.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southern Cook County until 415 AM CDT.

LAT...LON 4206 8767 4189 8761 4190 8760 4183 8760
      4174 8753 4165 8753 4168 8803 4173 8803
      4172 8860 4189 8894 4202 8894 4194 8843
      4205 8777
TIME...MOT...LOC 0830Z 321DEG 47KT 4168 8736 4146 8807 4158 8841 

$$

Kluber

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:29 AM CDT, 45 minutes earlier.

Area forecast discussion, Jul 29, 1:29 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
129 AM CDT Thu Jul 29 2021

.MESOSCALE DISCUSSION...
125 AM CDT

A Severe Thunderstorm Watch has been issued for the entire
forecast area through 8 A.M., though this will very likely be
cancelled from northwest to southeast early as the MCS progresses
its way southward.

The convective evolution in southern Wisconsin has become more
noteworthy within the past hour, with more solid signatures of
severe wind, including isolated significant severe wind as well as
tornado threats (a maturing quasi-linear convective system). WFO
MKX VWP just prior to the convective line moving over had 0-1 km
helicity in excess of 250 m2/s2. The more balanced part of the
line segments with the low-level shear, as well as the strong
rear-inflow jet passing very near WFO MKX, will likely clip far
northeast Illinois (Lake and McHenry Counties and possibly
northern Cook County), and that's the area most concerning for a
potential widespread damaging wind threat between 2 and 3 A.M.

With widespread instability over the rest of the CWA (MUCAPE in
excess of 3,000 J/kg), the MCS should continue south-southeast
through a good portion of the CWA. The severe weather threat south
of I-80 becomes more uncertain, especially in Illinois. But these
systems often tend to persist longer in these moist environments,
so a buffer zone with the watch provided in coordination with
SPC.

MTF

&&

.SHORT TERM...
125 AM CDT

Through Friday...

The MCS by daybreak should be centered in northern Indiana and
back into some portion of northern Illinois. A severe threat by
that time will likely be isolated on the leading updraft-
downdraft convergence zone/outflow with less buoyancy south of
I-80. This boundary will likely be slowing as the cold pool
footprint gradually weakens. Some locally heavy rainfall will
probably be occurring during the morning commute in some
locations along and immediately behind this, so mainly south of
I-80.

Depending on the progression of the MCS through early this
morning, this will dictate how much of the southern CWA has
potential for redeveloping storms this afternoon. The cold front
will progress southward this afternoon, possibly over the southern
CWA catching up to the remnant outflow boundary from this
morning's convection. Dew points in the mid 70s areawide this
morning will pool along and south of the front this afternoon
south of I-80. Convective debris may limit solar insolation, so
reaching the upper 80s convective temperatures is somewhat
uncertain, but if that were to occur, there would be some severe
convective threat, namely winds and locally heavy rainfall. Any
storms along the front should shift south of the area by 5-7 p.m.

Otherwise for today, in the far southern CWA if less cloud debris
than anticipated and temperatures reach the lower 90s, heat index
readings may be right around 105. With the uncertainty in
convective effects, no Heat Advisory issued for that area.

As for dangerous swim conditions on Lake Michigan beaches, these
are expected at times this morning with the likely choppy
conditions in the wake of the MCS and possibly enhanced with a
wake low (one is already analyzed in central Wisconsin as of 1
AM). Behind the cold front, north-northeast winds will become
breezy in the afternoon, and continue into the evening near the
lake. Wind gusts of around 25 mph are expected, with a few gusts
to 30 mph on the lake front likely. So with the strong onshore
component at that time, the Beach Hazards Statement for all of
today and tonight into Friday continues as is.

Drier air will filter into the area through this evening and
continue for Friday. Highs look to be just shy of 80 for much of
the area on Friday.

MTF

&&

.LONG TERM...

Friday night through Wednesday...

123 AM...Only forecast concern remains a chance of thunderstorms
ahead of a cold front Saturday into Saturday night. Another cold
front will move south across the region Saturday night into Sunday
and there is a low chance for showers and a few thunderstorms
ahead of this cold front. There will likely be another area of
convection across portions of southern IA/northern MO into west
central IL Friday night into Saturday morning. This may remain
southwest of the area but blended low chance pops across this
area seem reasonable for now. High pressure will move across the
area Sunday into Monday with a rather cool airmass in place with
highs possibly only in the 70s both days. Temps rebound back into
the 80s by midweek. cms

&&

.AVIATION...
For the 06Z TAFs...

1229 AM...Primary forecast concerns include...

Thunderstorms early this morning.
Wind shift to northeast late this morning.
Possible mvfr cigs this morning.

A line of the thunderstorms over south central WI will continue
moving south into northern IL during the early morning hours.
Adjusted tempo timing a bit later based on current location and
movement. Scattered showers will be possible ahead and behind the
line of storms.

A northerly wind shift is expected with these storms. Depending
on how strong the line of storms is as it moves through the area,
there could be a wake low behind the thunderstorms which would
allow the potential for a stronger winds after the storms move
through. Thus, low confidence for winds for a few hours after the
storms end. In the absence of a wake low, westerly winds shifting
northwest by mid morning looks reasonable with some gusts into the
20kt range during this time period. A cold front will move south
across the area by early afternoon shifting winds to the northeast
and off the lake for the Chicago terminals. Gusts to 20kt look on
track for this afternoon as well and should slowly diminish this
evening. Ifr cigs/vis will be likely with the storms, but there
may be a period of sct/bkn mvfr cigs during the mid/late morning.
Confidence is low for prevailing mvfr cigs but maintained them for
a few hours in the mid/late morning. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday.

IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday.

LM...Small Craft Advisory...nearshore waters
     until 1 PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 28, 4:10 PM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
     locally up to 75 mph in far northeast Illinois.
     Limited Tornado Risk.
     Limited Hail Risk...up to quarter to half dollar size.
  Limited Flooding Risk.

DISCUSSION...

Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.

The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Severe Thunderstorm Risk south of Interstate 80.
  Limited Flooding Risk near and south of US-24.
  Limited Excessive Heat Risk, mainly south of I-80.
  High Swim Risk at Lake Michigan beaches.
Friday...
  High Swim Risk at Lake Michigan beaches.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  High Swim Risk at Lake Michigan beaches.

DISCUSSION:

Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.

High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter reports of any wind damage from late tonight are
  appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 45 to 60 mph tonight.

LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
     Limited Hail Risk...up to quarter to half dollar size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk in the morning.
Friday...
  Hazardous conditions for small craft are likely.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  Hazardous conditions for small craft are likely.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 29, 2:14 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
214 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND GST     HEBRON                  42.48N 88.43W
07/29/2021  E60 MPH          MCHENRY            IL   EMERGENCY MNGR

            ESTIMATED 60 MPH WINDS JUST SOUTH OF HEBRON.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:16 AM CDTSpecial Marine WarningLOT3 hr
Jul 29, 1:23 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago82 min
Jul 29, 1:49 AM CDTSevere Thunderstorm WarningLOTLake, McHenry71 min
Jul 29, 2:58 AM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kendall, Will77 min
Jul 29, 3:04 AM CDTSpecial Weather StatementLOTDeKalb56 min
Jul 29, 3:45 AM CDTSevere Thunderstorm WarningLOTKankakee60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.